Alpha13 saidMy friends did live longer with the HIV drugs than if they had not taken them. Luckily the last guy died rather suddenly others have died from prolonged multiply organ failure. I only know one guy that has died from Aids while talking HIV drugs. Gilead states up front that their drugs will cause liver and kidney damage besides a lot more.
The point is not that drugs can add 15 years to a Poz guys life. The issue is using HIV drugs as safe sex strategy. Wearing condoms does not cause multiply organ failure. There are no long term studies of Prep use for Neg guys. Gilead states up front that their drugs will cause liver and kidney damage besides a lot more.
No, it's a possible
side effect. The issue is using HIV drugs as safe sex strategy.
So that bit of sex shaming is more important than living another 15-30 years? It's presumptuous at best. Do you KNOW that people on ART are all
having 'unsafe' sex?
Multiple Organ Failure during Primary HIV Infectionhttp://cid.oxfordjournals.org/content/44/3/e28.full
Please note: "In conclusion, multiple organ failure may be added to the list of severe manifestations of acute HIV infection. Early initiation of combined antiretroviral treatment to control high-level viremia seems to be the most rational therapeutic intervention; in this case,
this measure was followed by a dramatic improvement in the patient's condition.
" Even WITH multiple preexisting organ failure, ART is beneficial.
Do you understand that the underlying damage was from the original HIV infection....NOT the drugs later used? The longer a person waits to start treatment the more damage is done.
It's the classic scenario of what came first? The chicken or the egg? A study on HIV therapy will already have a built in incidence of organ damage. There are no long term studies of Prep use for Neg guys.
There has been decades of studies done on people with HIV and the drugs that in PrEP.
"iPrEx PrEP study: "The researchers found that consistent with earlier, smaller studies that led up to the iPrEx study, the antiretroviral drug proved to be safe and well tolerated as a prophylaxis method. Side effects were mild and infrequent and included a small number of transient nauseau which dissipated after several weeks. Additionally, some participants who received the active drug experienced mild elevations of creatinine, a naturally occuring molecule filtered by the kidneys,
but these elevations resolved spontaneously or with discontinuation of the pill."
Yep, not a single case of lactic acidosis was reported among the 2,499 study participants.
The Journal of Clinical Pharmacology published a study
January of 2011 noting that acetaminophen (brand name Tylenol) can also cause lactic acidosis. However, it is linked to overdoses, which are a growing issue. But no one I can find is calling for an end of the use of acetaminophen because of the chance of lactic acidosis.
Drugs have side effects. We take drugs, in fact, for their side effects.
The metabolism of drugs that fight HIV cause the side effect of jamming up the viral replication process. The metabolism of acetaminophen results in a reduction of the body's inflammatory response. Those are positive side effects. But each also have negative side effects. The question we as consumers have to balance: Do the potential positive outcomes of using this drug out weight the potential negative outcomes? We rely on medical professionals to advise us on this decision, not one notice on a website required by the FDA to announce the worst possible consequences of taking a given drug. " http://www.hivplusmag.com/opinion/2014/04/29/factually-deficient-screed-prep-harms-efforts-prevent-new-infections